question-icon

Suggest treatment for severe dysbacteriosis, citrobacter freundii and stafilococ auriu in bowels

default
Posted on Wed, 12 Aug 2015
Question: Hi, my 11 months baby has large amount citrobacter freundii and stafilococ auriu in his bowels. also severe dysbacteriosis and food allergy. How can we treat it? We have been prescribed antibiotics. We worry that antibiotics going to worsen the situation.
doctor
Answered by Dr. Diptanshu Das (13 minutes later)
Brief Answer:
Unless pus cell count is raised, antibiotics need not be given

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through the details carefully. Let me assure you that everybody's stool contains such bacteria and these do not need to be eliminated by the use of antibiotics. Unless the child has bloody diarrhoea, no antibiotics needs to be given as the body can take care of the situation on its own. In case the child is passing loose stools all you need to do is to make up for the lost salt and water by giving ORS (oral rehydration solution). Another thing to look in the stool report is whether the number of pus cells is significant. If not, you need not worry as it indicates that these bacteria are just normal to be there.

You may give plenty of yogurt as it contains plenty of beneficial bacteria.

If antibiotics are given, they may give rise to antibiotic associated diarrhoea.

Hope that helps.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Diptanshu Das (31 minutes later)
Thanks for answer.

His blood test shows infection and his lymph's swollen. Stool reports shows both bacteria's population is very high that is why he has sever dysbacteriosis ans anemia. ( he got allergy for iron supplement we have been given him) This bacteria he has from 1 month age.
Unfortunately I can not give him yogurt as he has milk allergy and allergy for almost all products. Also he eats very poorly and not gaining weight well.
We have been prescribed Trim+Sulph antibiotics.
please confirm that in our case we relay do not need give him antibiotics. And what will happen if we will decide to give it.
Thank you.

Sorry for poor english.
doctor
Answered by Dr. Diptanshu Das (25 minutes later)
Brief Answer:
Since his blood shows signs of infection antibiotics need to be given.

Detailed Answer:
Thanks for writing back.

I the blood test shows signs of infection, it is necessary to give antibiotics. However, I would not worry about the high bacterial count in stool. I would still consider it normal and the stool itself would not have required administration of antibiotics. Yogurt or curd can still be given even if there is milk intolerance/allergy. This is because in curd or yogurt, the principles of milk are broken down even further.

You need not worry about adverse effects of antibiotics. I do not think that there would be any.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3859 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe dysbacteriosis, citrobacter freundii and stafilococ auriu in bowels

Brief Answer: Unless pus cell count is raised, antibiotics need not be given Detailed Answer: Thanks for asking on HealthcareMagic. I have gone through the details carefully. Let me assure you that everybody's stool contains such bacteria and these do not need to be eliminated by the use of antibiotics. Unless the child has bloody diarrhoea, no antibiotics needs to be given as the body can take care of the situation on its own. In case the child is passing loose stools all you need to do is to make up for the lost salt and water by giving ORS (oral rehydration solution). Another thing to look in the stool report is whether the number of pus cells is significant. If not, you need not worry as it indicates that these bacteria are just normal to be there. You may give plenty of yogurt as it contains plenty of beneficial bacteria. If antibiotics are given, they may give rise to antibiotic associated diarrhoea. Hope that helps. Regards